MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS
Model Number HMT1100
Medical Device Problem Codes Failure to Power Up (1476); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon asked for pump to be started.The perfusionist went to start the pump and approximately 5 minutes later, the pump was noted to still be off.The perfusionist then started the pump per the surgeon¿s request.The perfusionist swore they turned it on the first time.The historical data was reviewed which showed only 1 pump start in the time frame in question.The ventricular assist device (vad) coordinator sent log files for review and technical services also confirmed there was only 1 pump start.The patient was not affected, and the vad equipment was working appropriately.
 
Additional Manufacturer Narrative
Section d4: device serial number was not provided, and manufacture date cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
It was later confirmed that the event occurred on the heartmate touch.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the heartmate touch tablet (serial number: unknown) was evaluated following the reported event of a pump stop during the implant procedure.Log files were submitted for reviewed and could not correlate the reported event with the heartmate touch tablet.The reported event is addressed under the heartmate left ventricular assist device (lvad) investigation.There were no issues found with the heartmate touch.The device history records for the heartmate touch were unable to be reviewed as no product-identifying information was available.The heartmate 3 left ventricular assist device (lvas) instructions for use (ifu) and the heartmate 3 patient handbook are currently available.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.The heartmate 3 instructions for use section 8 entitled ¿equipment storage and care¿ and the heartmate 3 patient handbook section 6 entitled ¿caring for the equipment¿ address how to properly care for, maintain, and store the equipment for proper use.The heartmate 3 patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
Further review of the submitted log files revealed that the pump stop event appeared to be the result of the system controller sending a command to disable pump auto-start, per design, due to the pump resetting while the set speed was below 4000 revolutions per minute.

Brand Name
HEARTMATE SYSTEM MONITOR
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22340852
Report Number2916596-2025-04009
Device Sequence Number21097412
Product Code DSQ
UDI-Device Identifier05415067032058
UDI-Public(01)05415067032058
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHMT1100
Device Catalogue NumberHMT1100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by ManufacturerNot provided
10/09/2025
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date07/31/2025
10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age33 YR
Patient SexMale
Patient Weight92 KG
Patient EthnicityNon Hispanic
Patient RaceWhite